MAUDE Adverse Event Report: MEDIVANCE -1725056 ARCTIC SUN® TEMPERATURE MANAGEMENT SYSTEM, FILL TUBE; ARCTIC SUN FILL TUBE

MEDIVANCE -1725056 ARCTIC SUN® TEMPERATURE MANAGEMENT SYSTEM, FILL TUBE; ARCTIC SUN FILL TUBE
Catalog Number 718-00
Medical Device Problem Code Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the agility team had their arctic sun device.The fill tube had blood in it.They said they could not clean it, so they need to know what to do.Explained the fill tube circulates water and did not come into contact with blood.The discoloration was likely microorganisms.A new fill tube might be purchased.Asked nurse to call back with the sn so the correct product code was provided.Asked to have agility replace the water in the circulation tank to ensure it was clean.Inquirer fill tube had blood in it.They had already spoken to someone but now had pictures and sn.Explained how the device worked and how it was more than likely mold or mildew.Suggested they dispose of this fill tube and order another.Explained how they have ttm customer service so could order this through and would call back when ready to order.
 
Event or Problem Description
It was reported that the agility team had their arctic sun device.The fill tube had blood in it.They said they could not clean it, so they need to know what to do.Explained the fill tube circulates water and did not come into contact with blood.The discoloration was likely microorganisms.A new fill tube might be purchased.Asked nurse to call back with the sn so the correct product code was provided.Asked to have agility replace the water in the circulation tank to ensure it was clean.Inquirer fill tube had blood in it.They had already spoken to someone but now had pictures and sn.Explained how the device worked and how it was more than likely mold or mildew.Suggested they dispose of this fill tube and order another.Explained how they have ttm customer service so could order this through and would call back when ready to order.Per follow up information received via task on 07may2025, spoke with them who confirmed they had disposed of the tube with biohazard waste.They did not test the material inside the tube to confirm what it was.There was no patient involved at the time of finding the contamination.A new tube had been received for the device.Their team completed a full external and internal contamination of the device and did not find further signs of contaminant.
 
Additional Manufacturer Narrative
The reported issue was confirmed.The root cause of the reported issue could not be determined.Per troubleshooting, explained the fill tube circulates water and did not come into contact with blood.The discoloration was likely microorganisms.A new fill tube might be purchased.Per follow up information received, spoke with them who confirmed they had disposed of the tube with biohazard waste.They did not test the material inside the tube to confirm what it was.There was no patient involved at the time of finding the contamination.The included photos noted the fill tube attached to the back of the device with a discoloration near the middle of the tubing length image 2 jpg, a picture of the fill tube with a dark discoloration inside of the tube image 3 jpg and the device identification label image 4 jpg.A new tube had been received for the device.Their team completed a full external and internal contamination of the device and did not find further signs of contaminant.A dhr review is not required as the lot number is unknown.The instructions-for-use are found to be adequate.The ifu currently instructs the user on the proper method to use this device to avoid undue injury to the patient and damage to the product.Per baw2800548 rev 3 routine cleaning and preventive maintenance should be performed on the arctic sun temperature management system control module every 6 months at a minimum.This consists of cleaning the external surfaces, accessories and chiller condenser, inspecting the device, and replenishing the internal cleaning solution that suppresses microorganism growth in the water reservoir and hydraulic circuit.See the arctic sun temperature management system service manual for additional information.Periodically inspect the external areas of the device for damaged, loose or missing parts, and frayed or twisted power cords and cables.Discontinue using the device displaying one or more of the above conditions until the problem is corrected and has been verified to be operating correctly.To replenish the internal cleaning solution 1.Drain the reservoir.Turn control module power off.Attach the drain line to the two drain valves on the back of the control module.Place the end of the drain line into a container.The water will passively drain into the container.2.Refill the reservoir.From the hypothermia therapy screen or the normothermia therapy screen, press the fill reservoir button.The fill reservoir screen will appear.Follow the directions on the screen.Add one vial of arctic sun temperature management system cleaning solution to the first bottle of sterile water.The filling process will automatically stop when the reservoir is full.Continue to replace the bottles of sterile water until the filling process stops.When the fill reservoir process is complete, the screen will close.Do not use cleaning solution that has passed the use by date listed on the bottle.The cleaning solution must be stored inside the uv resistant pouch provided.Based on the results of the investigation, no additional actions are needed.Corrections: d, e, h.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ARCTIC SUN® TEMPERATURE MANAGEMENT SYSTEM, FILL TUBE
Common Device Name
ARCTIC SUN FILL TUBE
Manufacturer (Section D)
MEDIVANCE -1725056
321 south taylor ave
suite 200
louisville CO 80027
Manufacturer (Section G)
MEDIVANCE -1725056
321 south taylor ave
suite 200
louisville CO 80027
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key21547880
Report Number1018233-2025-01540
Device Sequence Number8050651
Product Code DWJ
UDI-Device Identifier00801741080197
UDI-Public(01)00801741080197
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K161602
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number718-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer08/22/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown